Alert archive / Tennessee / Special Weather Statements in 2014

Special Weather Statement, NWS Nashville, TN

August 7, 2014Davidson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 7, 2014, 7:25 PM CDT for Davidson County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 7:25 PM CDT (00:25 UTC)
Expired
Aug 7, 2014, 8:15 PM CDT
In force
50 min
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WWUS84 KOHX 080025
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT THU AUG 7 2014

TNZ008-027-028-059-080115-
DAVIDSON-SUMNER-WILLIAMSON-WILSON-
725 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER...WILLIAMSON
AND WILSON COUNTIES...

AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BRENTWOOD...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN...BRENTWOOD...BELLEVUE...
FOREST HILLS...BELLE MEADE...OAK HILL...ANTIOCH...BERRY HILL AND
NASHVILLE.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS 
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STIRKES.

LAT...LON 3634 8656 3616 8642 3591 8683 3603 8700
      3636 8681 3636 8679 3639 8678

$$
BOYD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:06 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 7, 7:06 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
706 PM CDT THU AUG 7 2014

.UPDATE...FOR 00Z AVIATION FORECAST

&&

.AVIATION...
...POOR FLYING WEATHER IN AND AROUND NASHVILLE AIRPORT THIS EVENING...
SHORT WAVE CONTINUING TO WORK DOWN THIS WAY HAS TRIGGERD CONVECTION
SOME WHICH IS STRONG THAT BEEN WORKING NORTHEAST ALONG INTERSTATE
40 AND INTERSTATE 65 FROM WILLIAMSON COUNTY NORTHWARD. THUNDERSTORM
ACTIVITY NOW IN THE NASHVILLE AREA WILL BECOME MORE NUMEROUS OVER
THE NEXT HOUR WITH HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Aug 7, 5:02 AM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT THU AUG 7 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-071015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
502 AM CDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG
THUNDERSTORMS TODAY AND TONIGHT, BUT NO WIDESPREAD SEVERE WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH
TUESDAY, BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS
TIME.

ROSE

In the hours before

Special weather statement, Aug 7, 5:27 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT THU AUG 7 2014

TNZ025-057-059-072315-
DICKSON-HICKMAN-WILLIAMSON-
527 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND WILLIAMSON
COUNTIES...

AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE NUNNELLY...PINEWOOD...LYLES...BON
AQUA...DICKSON AND BURNS.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3601 8711 3582 8741 3592 8757 3596 8756
      3597 8753 3600 8754 3620 8745

BOYD
Special weather statement, Aug 7, 6:35 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT THU AUG 7 2014

TNZ025-026-057-059-080015-
CHEATHAM-DICKSON-HICKMAN-WILLIAMSON-
635 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN AND
WILLIAMSON COUNTIES...

AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LYLES...BON AQUA...PRIMM SPRINGS
AND FAIRVIEW.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3614 8700 3613 8700 3610 8704 3605 8704
      3605 8705 3599 8704 3603 8696 3581 8710
      3585 8721 3579 8723 3590 8757 3617 8727

BOYD
Special weather statement, Aug 7, 6:44 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT THU AUG 7 2014

TNZ008-080015-
SUMNER-
644 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...

AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PORTLAND...MITCHELLVILLE AND OAK
GROVE.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3665 8636 3665 8628 3664 8626 3648 8655
      3654 8663 3657 8660 3664 8656 3666 8652
      3666 8636

BOYD
Special weather statement, Aug 7, 6:48 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CDT THU AUG 7 2014

TNZ008-027-080015-
DAVIDSON-SUMNER-
648 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND SUMNER COUNTIES...

AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HENDERSONVILLE...MOVING NORTHEAST AT 15
MPH.

SOME LOCATIONS IN THE PATH INCLUDE OLD HICKORY...GOODLETTSVILLE...
HENDERSONVILLE...COTTONTOWN AND GALLATIN.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3657 8650 3639 8631 3633 8643 3634 8645
      3629 8654 3631 8654 3632 8655 3628 8656
      3624 8664 3632 8672

BOYD
Special weather statement, Aug 7, 7:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT THU AUG 7 2014

TNZ008-080100-
SUMNER-
718 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...

AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE OAK GROVE.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

LAT...LON 3665 8636 3665 8628 3664 8620 3662 8621
      3651 8642 3662 8655 3666 8651 3666 8636

BOYD
Special weather statement, Aug 7, 7:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT THU AUG 7 2014

TNZ008-027-028-059-080115-
DAVIDSON-SUMNER-WILLIAMSON-WILSON-
725 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER...WILLIAMSON
AND WILSON COUNTIES...

AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BRENTWOOD...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN...BRENTWOOD...BELLEVUE...
FOREST HILLS...BELLE MEADE...OAK HILL...ANTIOCH...BERRY HILL AND
NASHVILLE.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STIRKES.

LAT...LON 3634 8656 3616 8642 3591 8683 3603 8700
      3636 8681 3636 8679 3639 8678

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:18 PM CDTSpecial Weather StatementOHXSumner42 min
Aug 7, 7:52 PM CDTSpecial Weather StatementOHXRutherford38 min
Aug 7, 7:59 PM CDTSpecial Weather StatementOHXCheatham, Dickson46 min
Aug 7, 8:23 PM CDTSpecial Weather StatementOHXSmith, Trousdale, Wilson52 min
Aug 7, 10:47 PM CDTSpecial Weather StatementOHXGrundy28 min
Aug 8, 4:46 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy29 min
Aug 8, 5:11 PM CDTSpecial Weather StatementOHXGrundy49 min

Nearby

Special Weather Statements in Tennessee, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.